ContentsSynopsisCodesDrug Reaction DataView all Images (2)
Drug-induced palpitations
Print
Other Resources UpToDate PubMed

Drug-induced palpitations

Print Images (2)
Other Resources UpToDate PubMed

Synopsis

A noticeable change in the heartbeat including irregular beats, stronger beats, or faster heart rate caused by drugs. Sympathomimetic medications, anticholinergic medications (atropine), and vasodilators can lead to a pounding heartbeat or racing of the heart. Stimulants, caffeine, amphetamines, nicotine, cocaine, alcohol, some decongestants, and some dietary and herbal supplements can contribute to chest palpitations in the absence of extreme stress or heart abnormalities.

Codes

ICD10CM:
T50.995A – Adverse effect of other drugs, medicaments and biological substances, initial encounter

SNOMEDCT:
80313002 – Palpitations

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

Last Updated: 11/17/2016
Copyright © 2019 VisualDx®. All rights reserved.
Drug-induced palpitations
Print 2 Images
View all Images (2)
(with subscription)
Drug-induced palpitations : Heart palpitations
Copyright © 2019 VisualDx®. All rights reserved.